Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 290, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 4, 2004, 10:28 PM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2004, 10:28 PM CDT (03:28 UTC)
- Expired
- Aug 4, 2004, 11:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, TN, Robertson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1638 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 050328 SVRBNA TNC125-147-050400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1028 PM CDT WED AUG 4 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME EASTERN MONTGOMERY COUNTY IN TENNESSEE ROBERTSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPRINGFIELD * UNTIL 1100 PM CDT * AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 17 MILES WEST OF SPRINGFIELD...OR ABOUT 10 MILES EAST OF CLARKSVILLE...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPRINGFIELD BY 1050 PM CDT GREENBRIER AND RIDGETOP BY 1100 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3667 8719 3648 8729 3630 8677 3651 8667 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 9:15 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 4, 9:15 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 915 PM CDT WED AUG 4 2004 .DISCUSSION... SURFACE FRONT IS LOCATED ALONG A LINE FROM NORTH CENTRAL OKLA TO A LOW IN THE MISSOURI BOOTHEEL AND THEN NEWD THROUGH THE OHIO VALLEY. AN OUTFLOW BOUNDRY WHICH STARTED IN KENTUCKY THIS AFTERNOON HAS MOVED SWD THROUGH THE MIDSTATE TO A CENTERVILLE-LEWISBURG-MCMINNVILLE LINE. THE LARGE CLUSTER OF THUNDERSTORMS CENTERED IN THE MISSOURI BOOTHEEL IS BEING SUPPORTED BY THE H5 VORTMAX CENTERED OVER NORTH MISSOURI. THIS FEATURE WILL CONTINUE TO PRESS SEWD, BUT MAY WEAKEN SOMOEWHAT AS THE EFFECTS OF DAYTIME HEATING WEAR OFF. CURRENT MOVEMENT IS TOWARD THE SE AT 35-45 MPH. LATEST ETA40 INDICATES THAT SURFACE INSTABILITY IS SPREAD MORE OR LESS EVENLY ALONG AND SOUTH OF THE FRONT. HOWEVER...B+ IS MORE CONCENTRATED IN THE SWRN HALF OF THE FORECAST AREA...WEST OF A LINE FROM CLARKSVILLE TO NASHVILLE TO MANCHESTER. WILL UPDATE ZONES TO FRESHEN WORDING AND POSSIBLY ADJUST POPS UPWARD. WILL CONTINUE TO MENTION GUSTY WINDS NEAR STRONGER THUNDER. MAY MENTION LOCALLY HEAVY RAIN ALSO. && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Aug 4, 5:30 AM CDT, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED AUG 4 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED AUG 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING ACROSS THE REGION COULD BRING AN ISOLATED SEVERE THUNDERSTORM OR TWO TO MIDDLE TENNESSEE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE TONIGHT. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 10:12 PM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 3 hr |
| Aug 5, 12:23 AM CDT | Flash Flood Warning | OHX | Dickson | 2 hr |
| Aug 5, 5:56 AM CDT | Flash Flood Warning | OHX | Davidson | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.